Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Positive scalar curvature and odd order abelian fundamental groups
HTML articles powered by AMS MathViewer

by Reinhard Schultz PDF
Proc. Amer. Math. Soc. 125 (1997), 907-915 Request permission


If a smooth manifold has a Riemannian metric with positive scalar curvature, it follows immediately that the universal covering also has such a metric. The paper establishes a converse if the manifold in question is closed of dimension at least 5 and the fundamental group is an elementary abelian $p$-group of rank 2, where $p$ is an odd prime.
Similar Articles
Additional Information
  • Reinhard Schultz
  • Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
  • Address at time of publication: Department of Mathematics, University of California, Riverside, California 92521
  • MR Author ID: 157165
  • Email:
  • Received by editor(s): February 13, 1995
  • Received by editor(s) in revised form: September 13, 1995
  • Communicated by: Thomas Goodwillie
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 907-915
  • MSC (1991): Primary 53C21, 55N15, 57R75; Secondary 53C20, 57R85
  • DOI:
  • MathSciNet review: 1363184